METHIMAZOLE-INDUCED INSULIN AUTOIMMUNE SYNDROME IN GRAVES' DISEASE: CASE REPORT


AYDIN B., Aksu O., Tamer M. N. , Koroglu B. K. , Yigit A.

ACTA MEDICA MEDITERRANEA, vol.32, no.2, pp.457-461, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.19193/0393-6384_2016_2_70
  • Journal Name: ACTA MEDICA MEDITERRANEA
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.457-461
  • Süleyman Demirel University Affiliated: Yes

Abstract

Insulin Autoimmune Syndrome (IAS) is a rare cause of hypoglycemia. We present the case of a 54-year-old male patient who was admitted to the emergency department with blurred consciousness approximately 6 weeks after the initiation of the methimazole therapy due to the diagnosis of Graves' disease. The blood glucose level was 40 mg/dL and levels of fasting insulin, C-peptide, and anti-insulin antibodies were increased. The patient was considered to have IAS and the methimazole therapy was terminated. Following the termination of the treatment, the complaints disappeared and the insulin antibodies gradually decreased to normal levels in approximately 8 months.